My son currently takes Daytrana and Lexapro, but his doctor is weaning him off the Lexapro. He has ADHD and Asperger's too and has been VERY irritable and angry seeming. I am just not sure what to expect with the Risperdal.
1 Mar 2011
Risperdal is an antipsychotic that is mainly used to ttreat psychotic disorders and irritability/aggression in autistic patients. I'm quite sure his doctor is prescribing it for that element as it will do nothing for his ADHD that I know of. Risperdal works well BUT it takes about3-4 weeks before you'll notice any major changes. Also, you have to be watchful for EPS (extrapyramidal symptoms) with Risperdal because it can produce them in some patients (EPS symptoms look like bizarre jaw and tongue movements, body stiffness, and/or tremors). Don't let this frighten you because it does NOT affect ALL patients this way; just keep in mind that if you notice anything like this you should call his doctor and inform him/her right away--- it's usually treated with a shot of Benadryl or Cogentin. Hope this helps. Post again if you have any more questions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My 6 yr old son has severe adhd and has been on Daytrana 15 mg for two years now. Once it kicks in, he is amazingly focused... without it, he is ...
1 answer • 13 Mar 2010
Most reviews were positive. How is medication working now? We started our almost eight year old who has mild Asperger's with ADHD on 0.1 last ...
1 answer • 22 Apr 2011
He has OCD with anxiety,,ADHD... with mood disorder..on lexapro, abilify, daytrana patch, depatoke, and just added intutinv..way to much meds..but he ...
2 answers • 5 May 2011
My son is adhd and going thru puberty he is off adderal and risperdal is on daytrana. He still gets very angry and is never nice. The only time I can ...
1 answer • 5 Jul 2011
My oldest whos 10 yrs old has aspergers high functioning autism and adhd and ptsd and opposionat defient disorder. He has been pu ton risperdal for ...
4 answers • 25 Sep 2013